Drought, Franklin
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.155, -86.092 (the zone’s center; the record gives no point)
S. Drought Monitor, with Exceptional (D4) conditions persisting across all of southern middle Tennessee, except for the far western portion of Lincoln County which was still categorized as in Extreme Drought (D3).
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Drought conditions were absolutely unchanged throughout December on the U.S. Drought Monitor, with Exceptional (D4) conditions persisting across all of southern middle Tennessee, except for the far western portion of Lincoln County which was still categorized as in Extreme Drought (D3).
Rainfall was less than half of normal for the month over most of the Central Tennessee Valley. Rainfall totals averaged from one to two inches for the month of December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 30, 8:50 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 850 PM CST FRI NOV 30 2007 .UPDATE... TEMPS WERE RANGING FROM ARND 40 EAST OF I65 TO THE MID 40S WEST OF I65. MID LEVEL CLOUDS CONTINUE TO FLOW FROM WEST TO EAST ACROSS THE CWA. MORE/THICKER CLOUD COVER WAS OVER THE NWRN ZONES. WINDS WERE MAINLY CALM/LIGHT. SFC CDFNT WAS ACROSS CENTRAL MO WITH TEMPS IN THE 20S BEHIND CDFNT. STRONG UPPER TROF OFF THE CA COAST WAS PUMPING LOTS OF MOISTURE INTO THE MIDDLE PORTIONS OF THE COUNTRY. AS A RESULT...A LARGE AREA OF WINTER WEATHER IS EXPECTED OVER PORTIONS OF THE UPPER MIDWEST...WITH HEAVY SNOW/FREEZING RAIN/SLEET. CLOSER TO HOME...NOT EXPECTING ANY WINTER WEATHER ACROSS THE TN VALLEY...BUT SHOULD SEE MORE SHRA/TSRA ON SUNDAY AS THE CDFNT APPROACHES OUR AREA. THE COLDEST OF THE AIR WILL STAY WELL NORTH OF THE CWA. AS FOR THE CURRENT FCST...WILL LEAVE AS IS. MRNG LOWS MAY BE A TAD TO HIGH OVER THE NWRN ZONES...BUT WITH THICKER CLOUD COVER...LOWS IN THE UPPER 30S LOOKS REASONABLE ATTM. RADARS SHOW A FEW ECHOS OVER NWRN AL...BUT NOT HITTING THE GROUND DUE TO BONE DRY ATMOSPHERE FROM 7H DOWN TO THE SFC...AS SHOWN BY 00Z U/A SOUNDING FROM OHX. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 611 PM CST FRI NOV 30 2007 ALZ001>010-016-TNZ076-096-097-011100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 611 PM CST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT... BRINGING A GOOD CHANCE OF SHOWERS AND A FEW THUNDERSTORMS TO THE CENTRAL TENNESSEE VALLEY. WHILE A FEW STRONGER THUNDERSTORMS CANNOT BE RULED OUT...WIDESPREAD CONVECTIVE DEVELOPMENT IS NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69785, 69786, 69787.